bleeding after shot

By Flustrated Latest Reply 2011-05-07 08:08:39 -0500
Started 2011-05-04 14:00:49 -0500

Do you loose insulin if you bleed after giving yourself a shot of insulin?

16 replies

jenugen 2011-05-06 23:17:00 -0500 Report

I was wondering that too. It doesn't happn often and it doesn't seem to affect my bs. My diabetic doctor says to leave it for the count of ten but still happens sometimes.

Type1Lou 2011-05-06 11:06:25 -0500 Report

This would happen to me frequently when I was re-using my pen needles (not recommended). I take one shot of Lantus (12U) and 3 to 4 shots of Novolog (! to 5U) daily. With a new needle every time, bruising occurs much less frequently. I inject in my abdomen, thighs and buttocks/hip area and do try to rotate sites as much as possible. One visit to my PCP prompted her to ask if everything was all right at home because she noticed all of my bruises. I reassured her that all was OK and thanked her for caring to ask.

gbc43 2011-05-06 05:46:37 -0500 Report

20 units is a small amount, I do 85 units in am and 75 at night .Once and a while I will get some blood and sometime I will get blow back .

SongDude 2011-05-05 13:58:44 -0500 Report

I inject into the side of my stomach, with the beginning 'pinch' of flesh, letting go once the needle is in. I administer my 20 units of Lantus, and, after the injection is done, I leave the needle in - and count to ten. I remove the needle, and, there's never any blood, or leakage. Try that, if you wish.

realsis77 2011-05-05 11:26:06 -0500 Report

Yes you can loose a little. Sometimes when that happens I apply slight pressure to stop it. I perfer to inject in the sides of my thighs outer thighs. This works well for me and I've had less bleeding!

GabbyPA 2011-05-05 08:41:38 -0500 Report

My mom used to leak a little at first, but she injects slower and also says it's more comfortable if it is not so cold.

Tigereyze209 2011-05-04 21:55:04 -0500 Report

I would have to say that if you stop the bleeding with direct pressure after the shot and the bleeding starts, you would not lose enough blood or insulin to make any noticeable loss. Still though, in all the times I've had to give myself an injection, while I once in a while, stumble across a particularly sensitive and painful location, I have never even once ever started bleeding after removing the needle. I see others have given better advice on shot giving than I could, so I will stop there. I wish you luck, and hoe you can overcome the blood loss.

Harlen 2011-05-04 15:25:08 -0500 Report

Yes you will
One thing to stop that is to inject slowly this will help a lot
It did me
Best wishes

cavie2 2011-05-06 12:01:55 -0500 Report

I need to try and inject slower. I have a massive needle phobia and do it quickly its the counting to 10 slowly afterwards that I really find hard but manage. If I can use the plunger slowly it may help. Will start tomorrow and give it a few days then let you all know how I get on. Thanks for that info Harlen

Harlen 2011-05-06 12:25:57 -0500 Report

Doing it slow and counting to ten realy helps I did it for 4 years .I had a needle phobia too not so much now lol when I put the quick set in I just stick it in my wife just shivers and turns away lol I guss you can get over anything .
Take your time it's not going to hurt any more by being slower ?
Please let me know how it is going with you
Best wishes

cavie2 2011-05-04 14:21:17 -0500 Report

That happens to me sometimes other times my skin goes into a blister or bruises immediately or I leak insulin. I rotate injection sites from left/right tummy area, left/right upper thigh and left/right upper buttock area. I'm waiting on word back from my diabetic nurse at hospital to ask is there another way to inject without this happening. On the internet there is a site that says you can but it wants all your details then asks you to pay for the information. Someone else cashing in on the sick.

cavie2 2011-05-06 11:37:12 -0500 Report

Have just got back from hospital after a discussion with my diabetic nurse re-adverse skin reaction when injecting, bruising, blisters, blood spots, leaking insulin, pain etc. She says it seems as if I have developed an allergy to the insulin (Humulin I) and changed me over to Lantus Solostar and to stop inject left buttock and both thighs and just inject into left/right tummy area and right buttock. If that is the case there must be many people out there developing allergies as this seems to be a common occurence with diabetics

kdroberts 2011-05-04 15:31:03 -0500 Report

You can angle the needle and/or try longer needles and/or inject slower and/or split your doses into smaller ones.

roshy 2011-05-07 08:08:39 -0500 Report

whats your advice on injecting into the arms?? doctors over here dont recommend it but when it comes to convience its alot easier esp in public places!

cavie2 2011-05-04 14:22:38 -0500 Report

not sure but I think I have read somewhere that means the needle has gone past the fat area and into muscle

kdroberts 2011-05-04 15:29:45 -0500 Report

It just means you've nicked a blood vessel or similar. If you injected into the muscle you would a) fell it (it's very painful) and b) the insulin would work a lot quicker and shorter, if it's a rapid insulin you would be in real trouble.